MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL90
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.As a lot/batch was not provided, a device history could not be performed.Attempts were made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you please clarify, when the "staple line didn't hold closed", what was the staple formation (unformed, malformed, open leg, etc.)? or were there staples missing from the staple line?.
 
Event or Problem Description
It was reported that during a bowel resection the staple line didn't hold closed.A competitive stapler was used to complete the procedure.There were no patient consequences reported.No product will be returned.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: can you please clarify, when the "staple line didn't hold closed", what was the staple formation (unformed, malformed, open leg, etc.)? or were there staples missing from the staple line? the staples didn't form all the way.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7252092
Report Number3005075853-2018-07864
Device Sequence Number1022749
Product Code GDW
UDI-Device Identifier20705036013195
UDI-Public20705036013195
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTL90
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1